Florida, 2007

Lightning Strike in Florida, April 15, 2007

April 15, 2007 · NWS MLB · 1 event in 1 county or zone

A line of strong thunderstorms moved east across Orange and Brevard counties producing lightning and small hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MLB wrote it up.

A line of strong thunderstorms moved east across Orange and Brevard counties producing lightning and small hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Apr 15, 8:21 AM EST, 2 hours 56 minutes earlier.

Area forecast discussion, Apr 15, 8:21 AM EST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
921 AM EDT SUN APR 15 2007

.UPDATE DISCUSSION...

MORNING CAPE AND TBW SOUNDINGS SHOW STRONG WIND FIELDS IN THE LOW
LEVELS AND SUFFICIENT LOW LEVEL SHEAR TO BE CONCERNED ABOUT ISOLATED
TORNADOES. BUT LIMITED INSTABILITY EXISTS WITH H5 TEMPS -5/-6C.

TRACKING THE SQUALL LINE AS IT MOVES ONSHORE THE FL GULF COAST AND
SWEEPS EAST ACROSS CENTRAL FL NEXT 6 HOURS. APPEARS THAT THE LINE IS
BREAKING UP A BIT PRODUCING MORE DISCRETE CELLS WHICH MAY ENHANCE
THE TORNADO THREAT IN THE NEAR TERM FOR LAKE/VOLUSIA/SEMINOLE AND
ORANGE COUNTIES.

WITH THE LINE A BIT SLOWER THAN EXPECTED...SOUTHERN COUNTIES WILL
SEE SOME HEATING TODAY WITH MAX TEMPS REACHING THE LOW 80S AND
POSSIBLY MID 80S GIVEN THE ALREADY WARM MORNING TEMPS. INDICATIONS
ARE TORNADO THREAT WILL DECREASE SOMEWHAT AS THE LINE PUSHES INTO
SOUTHERN SECTIONS AFTER NOON BUT POTENTIAL FOR STRONGER WIND GUSTS
AND MORE FREQUENT LIGHTNING AND HEAVIER RAIN WILL EXIST.

BEHIND THE LINE...W/NW WINDS ARE EXPECTED TO INCREASE TO 20-25 MPH
WITH GUSTS 30-35 MPH. HENCE THE WIND ADVISORY. SKIES WILL CLEAR FROM
NW-SE DURING THE AFTN/EVE.

&&

.MARINE...STRONG ADVISORY CONDITIONS OCCURRING AND EXPECT WEST WINDS
TO INCREASE BEHIND THE SQUALL LINE WITH GUSTS TO GALE FORCE...SO NO
CHANGES TO THE CURRENT FORECAST ARE PLANNED.

&&

.PREVIOUS DISCUSSION...

...PRE-FRONTAL SQUALL LINE PASSAGE THIS MORNING/EARLY AFTN ACROSS
THE AREA...

...NEAR GALE CONDITIONS EXPECTED OVER THE ATLANTIC TODAY THROUGH
TONIGHT...

...INCREASING FIRE WEATHER CONCERN BEGINNING LATE TONIGHT INTO EARLY
NEXT WEEK...

CURRENT/TODAY...915 MHZ PROFILER WINDS AT CAPE SHOWING STRONG
SOUTHERLY LOW LEVEL FLOW AT 30-40 KTS EARLY THIS MORNING JUST OFF
THE DECK. FURTHER UPSTREAM WATER VAPOR/INFRARED SATELLITE IMAGERY
BOTH SHOWING A SQUALL LINE BEGINNING TO TAKE SHAPE FROM TALLAHASSEE
SOUTHWEST INTO THE GOMEX. SPOTTY CONVECTION IS BEGINNING TO DEVELOP
ACROSS WEST CENTRAL FLORIDA AND ACROSS COASTAL GULF WATERS OFF OF
THE NATURE COAST. THIS CAN BE EXPECTED TO CONTINUE THROUGH THE EARLY
MORNING HOURS UNTIL AN ORGANIZED SQUALL LINE EXPANDS SOUTHWARD
THROUGH THE GULF AND MOVES EASTWARD ACROSS THE PENINSULA. AS WITH
CONVECTION THIS PAST EVENING...BACKED SOUTHERLY FLOW IN THE LOW
LEVELS WILL ALLOW ANY NUMBER OF CELLS TO EXHIBIT ROTATION WITH
MODERATE/STRONG HELICITY VALUES CURRENTLY PRESENT. WHILE INSTABILITY
AND TEMPERATURES ALOFT REMAIN RATHER UNIMPRESSIVE ENOUGH DIRECTIONAL
SHEAR IN THE LOW LEVELS WILL BE PRESENT FOR ROTATING STORMS THROUGH
AT LEAST 15Z AND THIS TIMEFRAME FAVORS AREAS FROM ROUGHLY ORANGE
COUNTY NORTHWARD ACROSS EAST CENTRAL FLORIDA. A STRONG LINE OF
CONVECTION SHOULD BEGIN TO MOVE INTO LAKE/VOLUSIA COUNTIES SHORTLY
AFTER 10-12Z.

THE STRONG SOUTHERLY FLOW WILL BEGIN TO VEER BY MID MORNING AS THE
SURFACE LOW RACES NORTHWESTWARD ALONG THE EASTERN SEABOARD AND WITH
THE APPROACH OF A STRONG COLD FRONT. THE PRIMARY THREAT FROM
CONVECTION WILL BE ISOLATED DAMAGING WIND GUSTS...PERHAPS AN
ISOLATED TORNADO...DANGEROUS LIGHTNING AND HEAVY DOWNPOURS THROUGH
THIS MORNING. WILL CONTINUE TO KEEP POPS AT 80% WITH DECREASING
CHANCES OF CONVECTION FROM MID/LATE MORNING ON AND INTO THE EARLY
AFTERNOON FROM THE NORTH TO SOUTH ACROSS EAST CENTRAL FLORIDA. THE
COLD FRONT WILL MOVE RAPIDLY THROUGH THE AREA BEHIND THE SQUALL LINE
WITH SOUTH-SOUTHWEST WINDS VEERING TO THE WEST AND BECOMING
SUSTAINED AT 20 TO 25 MPH WITH SOME GUSTS AS HIGH AS 35 MPH...HENCE
THE WIND ADVISORY ACROSS THE ENTIRE CWA. HIGH TEMPERATURES SHOULD
AVERAGE IN THE 70S ACROSS MOST OF THE AREA...THOUGH COULD SEE A FEW
80 DEGREE READINGS ACROSS OUR SOUTHERN COUNTIES DEPENDING ON TIMING
OF PRECIPITATION AND FRONT.

TONIGHT...STRONG DRY/COLD AIR ADVECTION WILL SWEEP SOUTHWARD DOWN
THE PENINSULA. EXPECT GUSTY WEST/NORTHWEST WINDS TO CONTINUE THROUGH
THIS EVENING AS THE PRESSURE GRADIENT REMAINS TIGHT BEFORE SUBSIDING
SLIGHTLY AFTER MIDNIGHT...THOUGH MODELS CONTINUE TO SHOW BREEZY 15
TO 20 MPH WINDS CONTINUING OVERNIGHT. EXPECT MID/UPPER 40S FOR LOW
TEMPERATURES THOUGH IT WILL FEEL COLDER LATE TONIGHT WITH THE BRISK
NORTHWEST WINDS. A FEW 50 DEGREE READINGS WILL REMAIN POSSIBLE ALONG
THE COASTS OF ST. LUCIE AND MARTIN COUNTIES.

MONDAY...GFS PROGS DEEPENING LOW TO 974 MBS NEAR NYC 12Z MON MORNING
WITH DEEP LAYER DRY NW FLOW ACROSS E CENTRAL FL IN THE WAKE OF THE
DEPARTING STORM SYSTEM. SUNNY...WINDY AND COOL WITH HIGHS IN THE
LWR/MID 70S. EXPECT GUSTY CONDITIONS NEAR THE COAST IN THE MORNING
WITH SOME WIND GUSTS AS HIGH AS 25-30 MPH...BEFORE DIMINISHING SOME
BY LATE AFTERNOON.

MON NGT/TUE...STACKED LOW ACROSS THE NE U.S. WILL PULL EASTWARD INTO
THE ATLC WITH CONTINUED DRY NW FLOW. NW WINDS WILL STAY UP IN THE
10-15 MPH RANGE MOST AREAS WITH COOL LOWS NEAR 50 TO THE LOWER 50S.
ON TUE...ANOTHER DRY AND MOSTLY SUNNY AFTERNOON EXPECTED WITH
LIGHTER NW/W FLOW BY LATE AFTERNOON AS WEAK HIGH PRESSURE SETTLES IN
ACROSS THE ERN GULF. HIGHS SHOULD WARM BACK CLOSER TO CLIMO LEVELS
IN THE UPR 70S/LWR 80S.

WED...FAST MOVING SRN STREAM S/W PROGD TO AFFECT THE AREA WED
AFTERNOON AND WILL STICK CLOSE TO GUID AND KEEP RAIN CHANCES IN
30-40 PCT RANGE. LIMITED TIME FOR MOISTURE RECOVERY AHEAD OF NEXT
SYSTEM BUT IMPRESSIVE PROGD VORT LOBE ASSOC WITH S/W AND
STRENGTHENING MID LVL WINDS FIELDS SUGGEST POSSIBILITY FOR A FEW
STORMS IF MOISTURE RETURN IS ADEQUATE.

WED NGT-SUN...NW-N SFC FLOW THU WILL VEER TO NE-E THROUGH THE
WEEKEND AS A PROLONGED PERIOD OF MAINLY DRY WEATHER IS FORECAST. AN
AREA OF SFC HIGH PRES WILL BUILD TWD THE MID ATLC INTO THE WEEKEND
WITH NW FLOW ALOFT. TEMPS WILL AVERAGE SLIGHTLY BELOW CLIMO THROUGH
THE PERIOD WITH HIGHS IN THE UPR 70S/LWR 80S AND LOWS IN MID-UPR 50S
NRN INTERIOR TO LWR 60S FAR SRN CSTL SECTIONS.

&&

.AVIATION...LLWS WILL CONTINUE THROUGH ABOUT 13Z AS SOUTHERLY WINDS
JUST OFF THE SURFACE REMAIN STOUT AT UP TO 40 KTS. STRONG TO SVR
CONVECTION POSSIBLE THROUGH EARLY AFTN BEGINNING NORTH THIS MORNING
AND ENDING SOUTH EARLY THIS AFTN AS A SQUALL LINE IS FORECAST TO
MOVE ACROSS THE PENINSULA. BEHIND THE LINE OF CONVECTION A STRONG
COLD FRONT WILL MOVE ACROSS ECFL BRINGING WITH IT WINDY CONDITIONS
AS WEST WINDS INCREASE TO 20 KTS SUSTAINED WITH OCCASIONAL GUSTS TO
30 KTS POSSIBLE. IFR SQLN WITH EMBEDDED +TSRA PROGGED TO REACH THE
NRN AERODROMES OF DAB/SFB/LEE AROUND 11-13Z...MCO/ISM AROUND 14Z-16Z
AND MLB/VRB AROUND 16Z-18Z WITH POTENTIAL FOR MVFR SHRA TO LINGER A
COUPLE HRS AFTER THAT. WITH A CONTINUED STRONG PRESSURE GRADIENT
OVER THE AREA WINDS WILL BE SLOW TO DECREASE THIS EVENING/OVERNIGHT.

&&

.MARINE...SOUTHERLY WINDS IN EXCESS OF 20 KTS WITH HIGHER GUSTS WILL
BEGIN TO VEER TO THE SOUTHWEST AFTER 15Z AND EVENTUALLY WEST AFTER
20Z. A SCA CURRENTLY EXISTS OVER THE COASTAL WATERS BUT A GALE
WARNING WILL GO INTO EFFECT AT 14Z THROUGH THE REMAINDER OF THE
DAY/NIGHT AS STRONG OFFSHORE WINDS BEHIND A STRONG COLD FRONT WILL
BE FELT ACROSS THE REGION. EXPECT WINDS 20-25 KTS NEARSHORE/25-30
KTS OFFSHORE WITH FREQUENT GUSTS TO GALE FORCE. AHEAD OF THE FRONT
THIS MORNING...A LARGE SQUALL LINE IS FORECAST TO MOVE THROUGH THE
AREA WITH GUSTY WINDS...DANGEROUS LIGHTNING...HEAVY RAINFALL AND
EVEN AN ISOLATED WATERSPOUT ALL BEING IN PLAY. STRONG COLD AIR
ADVECTION WILL MOVE SOUTHWARD ACROSS THE COASTAL WATERS OVERNIGHT
WITH CONTINUED HAZARDOUS BOATING CONDITIONS. SEAS WILL CONTINUE TO
BUILD AWAY FROM THE IMMEDIATE COAST TODAY/TONIGHT WITH THE STRONG
OFFSHORE WINDS.

HAVE EXTENDED GALE FOR THE OFFSHORE WATERS INTO THE MONDAY MORNING
TIME FRAME WITH GALE FORCE GUSTS LIKELY OFFSHORE EARLY THEN WINDS
DROPPING BACK TO ADVISORY CONDS IN THE AFTERNOON. ALSO...EXTENDED
ADVISORY CONDITIONS FOR THE OFFSHORE INTO MONDAY NIGHT WITH NW WINDS
TO 20 KNOTS AND SEAS REMAINING ABOVE 7 FT WELL OFFSHORE. WINDS WILL
GRADUALLY DIMINISH TO 10-15 KT RANGE TUE AFTN-TUE NIGHT AS GRADIENT
RELAXES. NEXT FRONT MOVING THROUGH QUICKLY BY WED NIGHT WILL BRING A
ROUND OF 15-20 KNOT WINDS FOR THE OFFSHORE WATERS BUT GRADIENT
SHOULD BE LESS THAN BEHIND THE FRONT MOVING THROUGH LATER TODAY.

&&

.FIRE WEATHER...RH VALUES ACROSS THE NORTHERN CWA WILL REMAIN ABOVE
THRESHOLDS AS DRY AIR ADVECTION BUILDS STRONG INTO THE AREA LATE
TONIGHT. THE PRIMARY THREAT TODAY WILL BE STRONG WESTERLY WINDS
BEHIND A STRONG COLD FRONT...20-25 MPH WITH GUSTS TO 35 MPH. THE
PRESSURE GRADIENT REMAINS STRONG OVER THE AREA TONIGHT WITH WINDS
ONLY DECREASING SLIGHTLY. DISPERSION INDEX VALUES WILL BE QUITE HIGH
TODAY/TONIGHT AS A RESULT OF THE STRONG SURFACE/TRANSPORT LAYER
WINDS. WILL CONTINUE FIRE WEATHER WATCH ON MONDAY AFTERNOON WITH LOW
RH (25-30 PERCENT) AND NW WINDS 15 MPH+ ALL AREAS. WITH DAYTIME
MIXING...COULD SEE SOME GUSTS TO 25 MPH FROM MID MORNING INTO THE
EARLY AFTERNOON. TUE AFTERNOON LOOKS TO BE ANOTHER FIRE SENSITIVE
DAY WITH LOW RH FROM 30-35 PCT EXPECTED ACROSS INTERIOR SECTIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  77  47  73  51 /  80  10   0   0
MCO  75  48  74  52 /  80   0   0   0
MLB  78  49  73  52 /  80  10   0   0
VRB  80  48  73  51 /  80  10   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
     FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-
     NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-
     SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

     WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING
     FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-
     NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-
     SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

AM...SMALL CRAFT ADVISORY UNTIL 10 AM EDT THIS MORNING FOR COASTAL
     WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-COASTAL
     WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-WATERS
     FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
     WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM
     OFFSHORE.

     SMALL CRAFT ADVISORY FROM 10 AM MONDAY TO 5 AM EDT TUESDAY FOR
     WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM
     OFFSHORE-WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60
     NM OFFSHORE.

     GALE WARNING FROM 10 AM THIS MORNING TO 10 AM EDT MONDAY FOR
     WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM
     OFFSHORE-WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60
     NM OFFSHORE.

     SMALL CRAFT ADVISORY FROM 6 AM TO 8 PM EDT MONDAY FOR COASTAL
     WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-COASTAL
     WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM.

     GALE WARNING FROM 10 AM THIS MORNING TO 6 AM EDT MONDAY FOR
     COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
     COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM.

&&

KELLY/LASCODY
Hazardous weather outlook, Apr 15, 3:59 AM EST, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
459 AM EDT SUN APR 15 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
152000-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
459 AM EDT SUN APR 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
A POWERFUL COLD FRONT WILL SWEEP DOWN THE FLORIDA PENINSULA
TODAY...PRECEDED BY A LINE OF ORGANIZED THUNDERSTORMS. THIS LINE IS
EXPECTED TO REACH LAKE AND VOLUSIA COUNTIES SHORTLY AFTER DAYBREAK
AND CONTINUE SOUTH THROUGH EAST CENTRAL FLORIDA INTO THE EARLY
AFTERNOON. VERY STRONG WINDS JUST ABOVE THE SURFACE WILL PRODUCE
A HIGH THREAT FOR WIND GUSTS OF 40 TO 45 MPH...WITH THE POTENTIAL
FOR DAMAGING WINDS AROUND 60 MPH AS THE SQUALL LINE RAPIDLY SWEEPS
THROUGH THE AREA. WIND SHEAR PROFILES ALSO SUGGEST AN ISOLATED
TORNADO IS POSSIBLE. ANY INDIVIDUAL STORMS THAT DEVELOP AHEAD OF THE
MAIN SQUALL LINE WILL HAVE A HIGHER POTENTIAL TO BECOME TORNADIC.
ALSO...ALTHOUGH THE PARENT SURFACE LOW WILL BE FAR TO THE
NORTH...THERE IS POTENTIAL THAT A SMALLER SCALE LOW PRESSURE
SYSTEM MAY MOVE OUT OF THE GULF OF MEXICO AND ACROSS THE CENTRAL
PENINSULA. THIS WOULD LOCALLY ENHANCE THE TORNADO THREAT. THE
GREATEST TORNADO THREAT APPEARS TO BE FROM ORANGE COUNTY
NORTHWARD. BE AWARE THAT STRONG TO SEVERE STORMS WILL BE POSSIBLE
THIS MORNING. BE SURE TO SET YOUR NOAA WEATHER RADIO TO ALERT.

...HIGH WIND IMPACT...
A WIND ADVISORY IS IN EFFECT TODAY. SOUTHERLY WINDS WILL
INCREASE...AND BECOME SOUTHWEST AND GUSTY ON EARLY THIS MORNING
AHEAD OF A COLD FRONT...WHICH IS FORECAST TO SWEEP EASTWARD ACROSS
THE AREA DURING THE DAY. WINDS ARE EXPECTED TO INCREASE FURTHER AS
THEY SHIFT TO WEST AND NORTHWEST BY THE AFTERNOON. SUSTAINED WINDS
NEAR 25 MPH WILL FREQUENTLY GUST WELL ABOVE 30 MPH...ESPECIALLY
DURING THE AFTERNOON HOURS AS SKIES CLEAR BEHIND THE FRONT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG WILL CAUSE LOOSE OBJECTS TO BLOW AROUND AND CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

...MARINE THUNDERSTORM GUST IMPACT...
STORMS THAT MOVE OFFSHORE WILL HAVE THE POTENTIAL TO PRODUCE WIND
GUSTS OF 40 KNOTS OR GREATER.

...WATERSPOUT IMPACT...
ANY STORMS THAT DEVELOP AND MOVE OFFSHORE WILL HAVE THE POTENTIAL
TO PRODUCE TORNADIC WATERSPOUTS. ANY SUCH WATERSPOUTS WILL BE
FAST MOVING AND WILL BE DIFFICULT TO SEE DUE TO HEAVY RAINFALL IN
THE VICINITY.

...WIND AND SEA IMPACT...
SOUTH TO SOUTHWEST WINDS WILL INCREASE 20 TO 25 KNOTS NEAR SHORE AND 25
TO 30 KNOTS OFFSHORE AS A STRONG FRONT APPROACHES. BEHIND THE FRONT
WINDS WILL BECOME WEST LATE THIS MORNING AND EARLY THIS AFTERNOON
...EVENTUALLY SWITCHING TO NORTHWEST TONIGHT. GALE WARNINGS HAVE
BEEN POSTED FOR TODAY AND TONIGHT AS FREQUENT GUSTS TO GALE FORCE
ARE PROBABLE.

...FIRE WEATHER IMPACT...
WHILE RELATIVE HUMIDITY VALUES ACROSS THE AREA WILL REMAIN ABOVE CRITICAL
THRESHOLDS TODAY...STRONG WESTERLY WINDS BEHIND A COLD FRONT WILL INCREASE
TO 20 TO 25 MPH WITH GUSTS TO 35 MPH. DISPERSION INDEX VALUES
WILL BE QUITE HIGH TODAY DUE TO THE STRONG SURFACE AND TRANSPORT
LAYER WINDS. SUCH HIGH WINDS WOULD PROMOTE A RAPID SPREAD TO ANY
WILDFIRE...ESPECIALLY IF ANY FIRES WERE TO FROM LIGHTNING THIS MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A COOLER AND MUCH DRIER AIR MASS WILL MOVE INTO THE AREA BEHIND THE
FRONT THROUGH EARLY NEXT WEEK. THE VERY DRY POST FRONTAL AIR MASS AND
STRONG WINDS WILL ALSO BRING AN INCREASED FIRE WEATHER CONCERN TO
THE AREA MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE WEATHER. FORMAL ACTIVATION MAY BE
NEEDED.

SEDLOCK

In the hours before

Special weather statement, Apr 15, 8:15 AM EST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
915 AM EDT SUN APR 15 2007

FLZ041-044>046-144-151430-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN
LAKE COUNTY-
915 AM EDT SUN APR 15 2007

...SQUALL LINE APPROACHING LAKE COUNTY...FOLLOWED BY ORANGE...
SEMINOLE AND INLAND VOLUSIA COUNTIES...

...DOPPLER RADAR INDICATING ROTATION IN INDIVIDUAL CELLS...

AT 910 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG STORMS FROM 7 MILES NORTHWEST OF THE VILLAGES TO 23
MILES WEST OF MASCOTTE...MOVING EAST AT 35 MPH.

LOCATIONS IN THE IMMEDIATE PATH OF THIS LINE INCLUDE LADY LAKE...
LEESBURG...UMATILLA...EUSTIS...CLERMONT AND PAISLEY. THE LINE WILL
THEN QUICKLY ENTER WESTERN ORANGE COUNTY INCLUDING APOPKA...
WINDERMERE AND THE THEME PARKS.

THE PRIMARY THREAT WILL BE GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY.
DOPPLER RADAR INDICATES SOME ROTATION IN THE STORMS SO THERE EXISTS
A THREAT FOR ISOLATED TORNADOES THE NEXT FEW HOURS. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.

KELLY
Special weather statement, Apr 15, 9:30 AM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1030 AM EDT SUN APR 15 2007

FLZ041-044>046-053-141-144-151530-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE
COUNTY-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE COUNTY-
1030 AM EDT SUN APR 15 2007

...STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN LAKE COUNTY...ORANGE
COUNTY...NORTHWESTERN OSCEOLA COUNTY...SEMINOLE COUNTY...VOLUSIA
COUNTY...

AT 1027 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG STORMS APPROACHING THE INTERSTATE 4 CORRIDOR BETWEEN
DAYTONA BEACH...ORLANDO AND DISNEY WORLD. THE LINE WAS MOVING EAST
AT 30 MPH AND WILL SWEEP ACROSS VOLUSIA...SEMINOLE...ORANGE AND MUCH
OF OSCEOLA COUNTY THROUGH 1130 AM.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

RL
Local storm report, Apr 15, 9:59 AM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1059 AM EDT SUN APR 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1048 AM     HAIL             PINE HILLS              28.58N 81.46W
04/15/2007  E0.25 INCH       ORANGE             FL   TRAINED SPOTTER

            ORANGE COUNTY SKYWARN REPORTED DIME SIZE HAIL.

&&

JRC
Special weather statement, Apr 15, 10:49 AM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1149 AM EDT SUN APR 15 2007

FLZ045-047-053-147-151630-
NORTHERN BREVARD COUNTY-ORANGE-OSCEOLA-SOUTHERN BREVARD COUNTY-
1149 AM EDT SUN APR 15 2007

...LINE OF STRONG THUNDERSTORMS AFFECTING BREVARD
COUNTY...SOUTHEASTERN ORANGE COUNTY...OSCEOLA COUNTY...

AT 1147 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG STORMS FROM THE CANAVERAL NATIONAL SEASHORE ACROSS
EASTERN ORANGE COUNTY TO NEAR LAKE KISSIMMEE.  THE LINE WAS MOVING
EAST AT 30 MPH.

THIS LINE WILL SWEEP ACROSS CAPE CANAVERAL AND REACH TO AROUND PALM
BAY AND YEEHAW JUNCTION AROUND 1230 PM.

THE PRIMARY THREAT WILL BE GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY.
DOPPLER RADAR INDICATES SOME ROTATION IN THE STORMS SO THERE EXISTS
A THREAT FOR ISOLATED TORNADOES AS THE LINE MOVES THROUGH. SEEK
SHELTER INDOORS UNTIL THIS LINE OF STORMS PASSES.

RL

The radar

The Melbourne radar (KMLB), 90 km away, was scanning. The volume nearest the first event began at 16:17 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Orange

When
April 15, 11:17 AM EST
Where
Orange County, Pine Hills
Injuries
1 direct, 0 indirect
Reported by
Newspaper
Coordinates
28.550, -81.430

A man was knocked unconscious by lightning while standing next to his personal water craft at Moss Park. He was revived by CPR.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 28911.